Persistent nicorandil induced oral ulceration

    loading  Checking for direct PDF access through Ovid

Abstract

Four patients with nicorandil induced ulceration are described, and the literature on the subject is reviewed. Nicorandil induced ulcers are very painful and distressing for patients. Clinically they appear as large, deep, persistent ulcers that have punched out edges. They are poorly responsive to topical steroids and usually require alteration of nicorandil treatment. The ulceration tends to occur at high doses of nicorandil and all four cases reported here were on doses of 40 mg per day or greater. In these situations reduction of nicorandil dose may be sufficient to promote ulcer healing and prevent further recurrence. However, nicorandil induced ulcers have been reported at doses as low as 10 mg daily and complete cessation of nicorandil may be required.

Related Topics

    loading  Loading Related Articles